constipation

Discussion in 'Fibromyalgia Main Forum' started by dolfenn43, May 29, 2006.

  1. dolfenn43

    dolfenn43 New Member

    Ive had my meds changed about 3 months ago. My question is does kadian (timed realesed morphine) cause more constipation than the usual narc's . I know all the stuff causes constipation, but since the change its gradually getting worse and worse. also was put on fentanyl.

    If this is the case any advise on meds that are not as bad?. (Methadone I cant take.)

    your posting would be appreciated,
    dolfenn
  2. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I had chronic constipation, well before I ever had to use narcotics too. Guess I always had IBS-C. Certain foods make it worse, esp. hydrogenated oils, and now cheese for some reason (new one on me).

    I've used lots of other probiotics, but Primal Defense is specially designed for healing the gut, by a doctor that was dying of Chrohn's. for the first time in my life, ever, I have a b.m. most every day. I don't even use Primal every day, just use it for a week, once or twice a day when I'm getting sluggish again. I never did have to take the recommended dose, 3 times daily, like they call for, couldn't tolerate it anyway. It's pricey, but the way I take it, its lasting forever, my jar seems bottomless.

    Many have gotten similar results and posted about it, and it seems to help w/ IBS-D too. I actually developed a fluxing IBS-C sometimes D, and it seems to normalize my bowel, so it's not a laxative. Tried all them too. Laxatives are just harsh, either not enough and just cause bad gas, or too much all of a sudden and terrible diarrhea. and if I have diarrhea then I'm all inflamed and won't have another b.m for days again.


    Jeanne
    [This Message was Edited on 05/29/2006]
  3. ilovecats94

    ilovecats94 New Member

    The Nexium I started to take on 4/14, has caused me constipation. I tried a probiotic, but ended up with leaking problems. I have tried this one probiotic over and over and get the same problem with it.

    I am on a generic stool softener and I go once a day now. I am hoping in 4 months, my doc will be able to cut my Nexium dosage (40 mg.) in half and I'll have less problems.

    I didn't have as much problems with 2 Lortabs a day as I am with this Nexium.

    Hugs,
    Faye
  4. thirkmom

    thirkmom New Member

    Pain meds, antidepressants, well basically everything causes constipation. While working as a hospice nurse, we were monitoring our patients very carefully for constipation since this is the side effect of a lot of drugs, immobility, not drinking enough, and not eating well. The Dr. ordered Sennekodt for them, It is a natural vegetable over-the-counter laxative. I never had a patient complain of cramping but we did watch and ajust the doseages as needed. Anyway, I take 2 anti-depressants, oxycontin, and iron. If I am not on a daily bowel regimene I end up in real trouble. I take 1 Sennekodt twice a day. There have been occasions like surgeries where I was given anesthetics and then was not very mobile for awhile, and I increased the dose to 2 in the morning and 1 in the evening. Once things got back to normal I tappered back down to just the two.

    Wal-Mart carries a generic brand for 1/2 the price. Just make sure you double check the box for the same ingredients. Hope this helps. LuAnn